Counting Formulae for Square-tiled Surfaces in Genus Two
Annales mathématiques Blaise Pascal, Volume 27 (2020) no. 1, pp. 83-123.

Square-tiled surfaces can be classified by their number of squares and their cylinder diagrams (also called realizable separatrix diagrams). For the case of n squares and two cone points with angle 4π each, we set up and parametrize the classification into four diagrams. Our main result is to provide formulae for enumeration of square-tiled surfaces in these four diagrams, completing the detailed count for genus two. The formulae are in terms of various well-studied arithmetic functions, enabling us to give asymptotics for each diagram. Interestingly, two of the four cylinder diagrams occur with asymptotic density 1/4, but the other diagrams occur with different (and irrational) densities.

Published online:
DOI: 10.5802/ambp.392
Classification: 00X99
Keywords: Square-tiled surface, translation surface, counting, primitive
Sunrose T. Shrestha 1

1 Tufts University Department of Mathematics Medford, MA, USA
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{AMBP_2020__27_1_83_0,
     author = {Sunrose T. Shrestha},
     title = {Counting {Formulae} for {Square-tiled} {Surfaces} in {Genus} {Two}},
     journal = {Annales math\'ematiques Blaise Pascal},
     pages = {83--123},
     publisher = {Universit\'e Clermont Auvergne, Laboratoire de math\'ematiques Blaise Pascal},
     volume = {27},
     number = {1},
     year = {2020},
     doi = {10.5802/ambp.392},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.392/}
}
TY  - JOUR
AU  - Sunrose T. Shrestha
TI  - Counting Formulae for Square-tiled Surfaces in Genus Two
JO  - Annales mathématiques Blaise Pascal
PY  - 2020
SP  - 83
EP  - 123
VL  - 27
IS  - 1
PB  - Université Clermont Auvergne, Laboratoire de mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.392/
DO  - 10.5802/ambp.392
LA  - en
ID  - AMBP_2020__27_1_83_0
ER  - 
%0 Journal Article
%A Sunrose T. Shrestha
%T Counting Formulae for Square-tiled Surfaces in Genus Two
%J Annales mathématiques Blaise Pascal
%D 2020
%P 83-123
%V 27
%N 1
%I Université Clermont Auvergne, Laboratoire de mathématiques Blaise Pascal
%U https://ambp.centre-mersenne.org/articles/10.5802/ambp.392/
%R 10.5802/ambp.392
%G en
%F AMBP_2020__27_1_83_0
Sunrose T. Shrestha. Counting Formulae for Square-tiled Surfaces in Genus Two. Annales mathématiques Blaise Pascal, Volume 27 (2020) no. 1, pp. 83-123. doi : 10.5802/ambp.392. https://ambp.centre-mersenne.org/articles/10.5802/ambp.392/

[1] Tom M. Apostol Introduction to analytic number theory, Undergraduate Texts in Mathematics, Springer, 1976

[2] Spencer Bloch; Andrei Okounkov The character of the infinite wedge representation, Adv. Math., Volume 149 (2000) no. 1, pp. 1-60

[3] Vincent Delecroix; Elise Goujard; Peter Zograf; Anton Zorich Square-tiled surfaces of fixed combinatorial type: equidistribution, counting, volumes of the ambient strata (2016) (https://arxiv.org/abs/1612.08374v1)

[4] Robbert H. Dijkgraaf Mirror symmetry and elliptic curves, Moduli Space of Curves (Progress in Mathematics), Volume 129, Birkhäuser, 1995, pp. 149-163

[5] Alex Eskin; Howard Masur; Martin Schmoll Billiards in rectangles with barriers, Duke Math. J., Volume 118 (2003) no. 3, pp. 427-463 | DOI | Zbl

[6] Alex Eskin; Andrei Okounkov Asymptotics of numbers of branched coverings of a torus and volumes of moduli spaces of holomorphic differentials, Invent. Math., Volume 145 (2001) no. 1, pp. 59-103 | Zbl

[7] Godfrey H. Hardy; Edward M. Wright An introduction to the theory of numbers, Oxford University Press, 2008 | Zbl

[8] Pascal Hubert; Samuel Lelièvre Prime arithmetic Teichmüller discs in (2), Isr. J. Math., Volume 151 (2006) no. 1, pp. 281-321 | Zbl

[9] Albert E. Ingham Some asymptotic formulae in the theory of numbers, J. Lond. Math. Soc., Volume 2 (1927) no. 3, pp. 202-208

[10] David M. Jackson; Terry I. Visentin An atlas of the smaller maps in orientable and nonorientable surfaces, CRC Press Series on Discrete Mathematics and its Applications, Chapman & Hall/CRC, 2001, viii+279 pages | MR | Zbl

[11] Samuel Lelièvre Completely periodic configurations in (4). Appendix to “A criterion for the simplicity of the Lyapunov spectrum of square-tiled surfaces” by C. Matheus, M. Möller and J. Yoccoz, Invent. Math., Volume 202 (2015) no. 1, pp. 333-425

[12] Samuel Lelièvre; Emmanuel Royer Orbit countings in (2) and quasimodular Forms, Int. Math. Res. Not., Volume 2006 (2006), 42151, 30 pages | Zbl

[13] Robert Lemke-Oliver; Sunrose T. Shrestha; Frank Thorne Asymptotic identities for additive convolutions of sums of divisors (2020) (https://arxiv.org/abs/2007.09275)

[14] Carlos Matheus; Martin Möller; Jean-Christophe Yoccoz A criterion for the simplicity of the Lyapunov spectrum of square-tiled surfaces, Invent. Math., Volume 202 (2015) no. 1, pp. 333-425 | Zbl

[15] Curtis T. McMullen Teichmüller curves in genus two: discriminant and spin, Math. Ann., Volume 333 (2005) no. 1, pp. 87-130 | Zbl

[16] Srinivasa Ramanujan On certain arithmetical functions [Trans. Cambridge Philos. Soc. 22 (1916), no. 9, 159–184], Collected papers of Srinivasa Ramanujan, AMS Chelsea Publishing, 2000, pp. 136-162

[17] Sunrose T. Shrestha Appendix to “Counting Formulae for Square-tiled Surfaces in Genus Two” (2018) (https://arxiv.org/abs/1810.08687)

[18] David Zmiaikou Origamis et groupes de permutation, Ph. D. Thesis, l’Université Paris-Sud 11 (France) (2011)

[19] David Zmiaikou The probability of generating the symmetric group with a commutator condition (2012) (https://arxiv.org/abs/1205.6718v1)

[20] Anton Zorich Square tiled surfaces and Teichmüller volumes of the moduli spaces of abelian differentials, Rigidity in dynamics and geometry (Cambridge, 2000), Springer, 2002, pp. 459-471 | MR

[21] Anton Zorich Flat surfaces, Frontiers in number theory, physics, and geometry I. On random matrices, zeta functions, and dynamical systems, Springer, 2006, pp. 437-583 | Zbl

Cited by Sources: